MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number G407209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Thrombosis/Thrombus (4440)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a mitraclip procedure, a pericardial effusion occurred which required a pericardiocentesis to stabilize the patient.The transseptal puncture was performed and a steerable guide catheter (sgc) was inserted and advanced to the mitral valve.A transesophageal echocardiogram (tee) was performed which revealed a thrombus and a pericardial effusion.Heparin was administered to treat the thrombus.A pericardiocentesis was performed to treat the pericardial effusion.The sgc was removed, and the procedure was discontinued.There was no clinically significant delay in the procedure.The patient does not have a preexisting history of thrombus and a pre-procedure tee performed was negative.The physician does not know what caused the thrombus.There were reported performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
BRK-1¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20776903
Report Number3008452825-2024-00687
Device Sequence Number11852474
Product Code DRC
UDI-Device Identifier05414734205184
UDI-Public(01)05414734205184(10)10417010(17)270630
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407209
Device Catalogue NumberG407209
Device Lot Number10417010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown